Alert archive / Colorado / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 3, NWS Pueblo, CO

May 14, 2020Bent County, Las Animas County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 14, 2020, 10:57 PM MDT for Bent County, Las Animas County, Otero County, Colorado. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2020, 10:57 PM MDT (04:57 UTC)
Expired
May 15, 2020, 12:00 AM MDT
In force
63 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Bent County, CO, Las Animas County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 126 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 11:05 PM MDTHAIL 112 S Higbee, CO
May 14, 11:20 PM MDTHAIL 1.7514 N Kim, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 5.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2020-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2020-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

223 
WUUS55 KPUB 150457
SVRPUB
COC011-071-089-150600-
/O.NEW.KPUB.SV.W.0003.200515T0457Z-200515T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1057 PM MDT Thu May 14 2020

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Otero County in southeastern Colorado...
  Northeastern Las Animas County in southeastern Colorado...
  Southwestern Bent County in southeastern Colorado...

* Until midnight MDT.

* At 1054 PM MDT, a severe thunderstorm was located 11 miles south 
  of Higbee, or 26 miles south of La Junta.  Another severe 
  thunderstorm was 16 miles south of Higbee.  These storms were 
  moving to the southeast at 15 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors have the potential of being 
           injured. Hail damage to roofs, siding, windows, and 
           vehicles is also possible. Wind damage to roofs, siding, 
           and trees may occur.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Otero, northeastern Las Animas and southwestern Bent
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and cloud to ground lightning is 
occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Heavy rainfall is occurring with this storm, and may lead to flash 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3738 10375 3778 10349 3765 10308 3725 10309
TIME...MOT...LOC 0454Z 302DEG 12KT 3760 10349 

HAIL...1.50IN
WIND...60MPH
 
$$
3 follow-up statements
954 
WWUS55 KPUB 150519
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1119 PM MDT Thu May 14 2020

COC011-071-089-150600-
/O.CON.KPUB.SV.W.0003.000000T0000Z-200515T0600Z/
Otero CO-Las Animas CO-Bent CO-
1119 PM MDT Thu May 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT 
MDT FOR FAR SOUTHEASTERN OTERO...EAST CENTRAL LAS ANIMAS AND 
FAR SOUTHWESTERN BENT COUNTIES...

At 1115 PM MDT, a severe thunderstorm was located 14 miles south of 
Higbee, or 29 miles south of La Junta, while another severe 
thunderstorm was located 37 miles south of Higbee.  These storms 
were moving to the east-southeast at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is possible. Wind damage to roofs, 
         siding, and trees will also be possible.

These severe thunderstorms will remain over mainly rural areas of 
southeastern Otero, east central Las Animas and southwestern Bent 
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Heavy rainfall is occurring with this storm, and may lead to flash 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3734 10351 3777 10346 3775 10341 3765 10308
      3725 10309
TIME...MOT...LOC 0515Z 288DEG 18KT 3757 10336 

HAIL...1.25IN
WIND...60MPH
 
$$
713 
WWUS55 KPUB 150535
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1135 PM MDT Thu May 14 2020

COC011-071-089-150600-
/O.CON.KPUB.SV.W.0003.000000T0000Z-200515T0600Z/
Otero CO-Las Animas CO-Bent CO-
1135 PM MDT Thu May 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR FAR SOUTHEASTERN OTERO...EAST CENTRAL LAS ANIMAS AND 
FAR SOUTHWESTERN BENT COUNTIES...

At 1132 PM MDT, a severe thunderstorm was located 19 miles southeast
of Higbee, or 34 miles southeast of North La Junta, moving southeast
at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors have the potential of being 
         injured. Hail damage to roofs, siding, windows, and 
         vehicles will be possible.  

Locations impacted include...
Primarily open country of east-central Las Animas county. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Heavy rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3732 10339 3747 10336 3755 10338 3777 10345
      3775 10341 3765 10308 3725 10309
TIME...MOT...LOC 0532Z 296DEG 17KT 3753 10328 

HAIL...1.50IN
WIND...60MPH
 
$$
530 
WWUS55 KPUB 150551
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1151 PM MDT Thu May 14 2020

COC089-150559-
/O.CAN.KPUB.SV.W.0003.000000T0000Z-200515T0600Z/
Otero CO-
1151 PM MDT Thu May 14 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTERO COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3731 10333 3771 10329 3765 10308 3725 10309
TIME...MOT...LOC 0549Z 286DEG 13KT 3743 10320 

$$

COC011-071-150600-
/O.CON.KPUB.SV.W.0003.000000T0000Z-200515T0600Z/
Las Animas CO-Bent CO-
1151 PM MDT Thu May 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR EAST CENTRAL LAS ANIMAS AND FAR SOUTH CENTRAL BENT COUNTIES...

At 1149 PM MDT, a severe thunderstorm was located 15 miles northeast 
of Kim, or 32 miles west of Springfield, moving east-southeast at 15 
mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is possible. Wind damage to roofs, 
         siding, and trees is also possible.

This severe thunderstorm will remain over mainly rural areas of east
central Las Animas and south central Bent Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Heavy rainfall is occurring with this storm, and may lead to flash 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3731 10333 3771 10329 3765 10308 3725 10309
TIME...MOT...LOC 0549Z 286DEG 13KT 3743 10320 

HAIL...1.25IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:07 PM MDT, 7 hours 50 minutes earlier.

Area forecast discussion, May 14, 3:07 PM MDT, 7 hours 50 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
307 PM MDT Thu May 14 2020

.SHORT TERM...(This evening through Friday)
Issued at 307 PM MDT Thu May 14 2020

Currently...isolated thunderstorms have started to develop from the
La Garita Mountains, northeast into the Palmer Divide region early
this afternoon.  Initial development has been struggling in our area
so far.  Across the Plains, southeasterly flow level flow has kept
moisture in place, however, afternoon mixing has reduced dewpoint
temperatures into the 30s for most of the I-25 corridor.  This has
likely limited instability across the area.  Temperatures are
pleasant with generally 70s across the lower elevations.

Rest of today...high-resolution model output from the HRRR, ARW and
NMMB are in decent agreement with convection popping north of
Highway 50 late this afternoon and evening.  The primary focus will
be over the Palmer Divide.  0-6km shear is decent at around 45 kts,
however, as mentioned above, mixing has dropped dewpoints down into
the 30s, with CAPE values under 500 j/kg.  Given these parameters,
once or two storms, mainly over Teller and El Paso Counties may
become strong with hail to near 3/4 of an inch and wind gusts near
50 mph.  The latest high-res model runs have tracking a storm east
out of Pueblo County, and into Otero and Bent Counties this evening.
If this storm happens to develop, it could bring a small swath of
rainfall along the Highway 50 corridor.  Given the uncertainties in
actual storm development in high-res models, we will continue to
monitor the situation, as the storm could develop further north or
south of the model indicated position.

Tonight...upper level energy embedded in the southwesterly flow will
shift east into Kansas.  Expect any remnant thunderstorms to
dissipate and shift east out of the CWA around midnight.  A weak
cold front will shift south across the Plains late.  This will bring
in deeper moisture for Friday and set the stage another round of
thunderstorms tomorrow.  Overnight lows, even behind the cold front
will remain mild with 40s and 50s across the region.  Flow will also
shift easterly late, with widespread stratus by morning over the
Plains.

Friday...a broad upper level trough is forecast to move into
Colorado by the afternoon hours.  Flow aloft will remain
southwesterly ahead of the upper disturbance.  At the lower levels,
flow will shift southeasterly by late morning.  Moisture will be
pooled across the Plains with early morning cloud cover limiting
afternoon mixing, so the moisture should remain in place.  This will
help afternoon instability with CAPE values reaching to near 1200 to
1500 j/kg by mid to late afternoon.  The one limiting factor looks
to be shear.  Model guidance only has 35 kts of 0-6 km shear.  While
this is enough to get organized convection going, it would likely
limit the severe potential.

As far as thunderstorms go, expect development over the higher
terrain by early afternoon, spreading east into the I-25 corridor by
late afternoon.  Areas over the Palmer Divide region, south into the
Pueblo area will have the best chances for thunderstorms.  This
activity will spread eastward into the evening hours.  The primary
threats from thunderstorms will be hail approaching one inch in
diameter and outflow wind gusts to near 50 mph.  Lightning will also
accompany thunderstorms.  Afternoon high temperatures will be nice,
with mostly 70s expected over the lower elevations. Mozley

.LONG TERM...(Friday night through Thursday)
Issued at 307 PM MDT Thu May 14 2020

Friday night and Saturday...Upper disturbance crosses MT Fri night,
then pushes into the Dakotas for Sat. Surface winds are anticipated
to be out of the northeast to east through Sat, reinforcing llvl
upslope flow that will keep moisture banked up against the terrain.
Stronger and longer-lasting storms are expected across the plains
Fri evening, then more isolated to low end scattered convection will
redevelop across the plains and eastern mts Sat aftn and eve. As
short term forecaster pointed out, there is plenty of fuel for
storms Fri, but shear is a bit weak. Temperature-wise, should be
another pleasant day across the forecast area with aftn high temps
in the 70s for most locations.

Sunday through Tuesday...Long range models still point to a ridge of
high pressure over the region starting Sun, with steady
amplification through Mon and Tue as a Pacific trough of low
pressure approaches. The ridge axis will be located near the Four
Corners Sun, then southwest flow aloft increases into Tue as the
ridge axis slides to the east, pushing past the eastern border on
Tue. Save for isolated activity over the mts Sun aftn, and
increasing moisture Tue ahead of the next system, conditions should
remain very dry and with climbing temps, leading to potentially
critical widespread fire weather conditions. Look for highs in the
mid 70s to around 80F for the high valleys, while the plains see
around 80F on Sun, jumping into the mid 80s to lower 90s for Mon and
Tue.

Tuesday night through Thursday...A Pacific low pressure system moves
into the Great Basin Tue night, then gradually moves to the
northeast up into MT through Thu. The current path that models are
indicating for this system will draw some moisture up into western
Colorado through midweek, with isolated to scattered showers and
thunderstorms possible over the higher terrain Tue night and Wed,
then being more restricted to the central mts and northern CO for
Thu.  Expect highs in the upper 60s to mid 70s for the high valleys,
and upper 70s to near 90F for the plains. Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 307 PM MDT Thu May 14 2020

KALS...VFR conditions for the next 24 hours.  Southwest to westerly
winds will continue to be breezy this afternoon with gusts 25 to 30
kts expected.  Winds will dissipate this evening.

KCOS and KPUB...showers and thunderstorms will be possible late this
afternoon and evening at both terminals.  Reduced CIGS and VIS will
be possible with any storms that pass over the terminals.  A weak
boundary will drop across the terminals with an easterly component
late.  Low stratus with reduced CIGS are expected late tonight into
Friday morning.  Another round of afternoon showers and
thunderstorms are expected Friday afternoon and evening. Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOZLEY
LONG TERM...MOORE
AVIATION...MOZLEY
Hazardous weather outlook, May 14, 11:26 AM MDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1126 AM MDT Thu May 14 2020

COZ058>089-093>099-151730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1126 AM MDT Thu May 14 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

A few strong to marginally severe thunderstorms will be possible
late this afternoon and into the evening hours across the plains.
The best chance for strong to severe storms will be along and
north of highway 50. South of highway 50, the storms are expected
to be more isolated, but they too could be on the stronger side.
Hail the size of quarters and winds to 60 mph will be possible.
All storms will produce dangerous cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated to scattered afternoon thunderstorms are expected to
develop over the mountains, then spread into the plains on Friday
and Saturday. Lightning, gusty outflow winds to 40 mph, and small
hail will be the main threats with any storms that do develop.
Friday continues to have greater potential for hail up to quarter
sized and stronger winds approaching 60 mph over the plains.

Critical fire weather conditions are anticipated to return Monday
through Wednesday for many locations in the San Luis Valley and
the plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across the plains late this afternoon and this evening.

88/88

In the hours before

Special weather statement, May 14, 6:31 PM MDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
631 PM MDT Thu May 14 2020

COZ086-150115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
631 PM MDT Thu May 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO COUNTY UNTIL
715 PM MDT...

At 630 PM MDT, Doppler radar was tracking a strong thunderstorm over
northwestern Pueblo, moving east at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pueblo, Pueblo West, Salt Creek, Blende and Pueblo Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3820 10472 3838 10474 3845 10441 3820 10440
TIME...MOT...LOC 0030Z 263DEG 10KT 3830 10464

ep
Special weather statement, May 14, 6:50 PM MDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
650 PM MDT Thu May 14 2020

COZ086-150130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
650 PM MDT Thu May 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 730
PM MDT...

At 649 PM MDT, Doppler radar was tracking a strong thunderstorm
about 10 miles southwest of Pueblo, moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Southwestern Pueblo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3813 10482 3824 10480 3822 10445 3809 10448
TIME...MOT...LOC 0049Z 272DEG 11KT 3817 10476

ep
Special weather statement, May 14, 7:34 PM MDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
734 PM MDT Thu May 14 2020

COZ086>088-150300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
734 PM MDT Thu May 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO...NORTH
CENTRAL LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 900 PM
MDT...

At 730 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles to the south of Pueblo.  Another strong storm was 3 miles
south of Avondale.  These storms were moving to the southeast at 20
mph.

Nickel size hail and wind gusts around 55 mph will be possible with
these storms.

Locations impacted include...
Boone, Avondale and Pueblo Depot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3804 10470 3833 10430 3833 10406 3771 10407
      3754 10423
TIME...MOT...LOC 0130Z 318DEG 18KT 3804 10456
Special weather statement, May 14, 9:09 PM MDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
909 PM MDT Thu May 14 2020

COZ086-093-150430-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
La Junta Vicinity/Otero County CO-
909 PM MDT Thu May 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR OTERO AND SOUTHEASTERN PUEBLO
COUNTIES UNTIL 1030 PM MDT...

At 904 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Fowler, or 28 miles west of La Junta.  Another storm
was 12 miles to the west of Timpas.  These storms were moving to the
east at 15 mph.

Nickel size hail and wind gusts around 55 mph at times will be
possible with these storms.

Locations impacted include...
La Junta, La Junta, Rocky Ford, Fowler, Swink, Manzanola, Higbee and
Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning are possible with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3816 10414 3814 10405 3812 10392 3811 10382
      3808 10340 3765 10341 3765 10405 3774 10406
      3778 10420
TIME...MOT...LOC 0304Z 276DEG 15KT 3801 10407
Special weather statement, May 14, 10:30 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1030 PM MDT Thu May 14 2020

COZ093-094-097-099-150600-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
1030 PM MDT Thu May 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHWESTERN
BACA...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL
MIDNIGHT MDT...

At 1029 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles east of Thatcher, or 32 miles south of La Junta, moving east-
southeast at 20 mph.

Nickel size hail and wind gusts around 55 mph will be possible with
this storm.

Locations impacted include...
Higbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3739 10381 3776 10370 3780 10335 3780 10307
      3742 10308 3719 10309
TIME...MOT...LOC 0429Z 289DEG 15KT 3751 10366

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 6:31 PM MDTSpecial Weather StatementPUBPueblo44 min
May 14, 6:50 PM MDTSpecial Weather StatementPUBPueblo40 min
May 14, 7:34 PM MDTSpecial Weather StatementPUBPueblo86 min
May 14, 9:09 PM MDTSpecial Weather StatementPUBOtero81 min
May 14, 10:02 PM MDTSevere Thunderstorm WarningPUBOtero58 min
May 14, 10:30 PM MDTSpecial Weather StatementPUBOtero90 min
May 14, 11:59 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas46 min
May 15, 12:47 AM MDTSpecial Weather StatementPUBBaca28 min
May 15, 3:00 PM MDTSpecial Weather StatementPUBLas Animas30 min
May 15, 3:34 PM MDTSpecial Weather StatementPUBLas Animas26 min
May 15, 3:38 PM MDTSpecial Weather StatementPUBEl Paso22 min
May 15, 3:44 PM MDTSpecial Weather StatementPUBPueblo16 min
May 15, 4:03 PM MDTSpecial Weather StatementPUBPueblo27 min
May 15, 4:29 PM MDTSpecial Weather StatementPUBEl Paso31 min
May 15, 5:01 PM MDTSpecial Weather StatementPUBEl Paso44 min
May 15, 5:16 PM MDTSpecial Weather StatementPUBLas Animas29 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.